What Is Opioid Overdose And How To Handle It?

Prescription pain killer abuse is increasing at a shocking rate in the US. It can be witnessed at the statistics related to emergency room visits and deaths in the urban and rural areas. The increase in painkiller abuse has made getting a doctor’s prescription difficult and more expensive. Therefore, many people choose heroin as it is easily available and a cheaper option.

Opioids-based drugs are produced from the poppy plant, whereas opiates are formulated synthetically. The common opiates drugs available are Demerol, Norco, Codeine, Morphine, Vicodin, and Oxycontin. Opiates are also interchangeably termed as heroin.

It is wise to avoid opioid-based painkillers overdose because it is capable of making the user highly addictive. It is actually a drug prescribed to control chronic pain but at a point, tolerance is built and this can cause the dosage to increase more and more to get the originally experienced relief.

If your loved one or you are on prescription pain killers then you need to be aware of the drug rehab directoryaccessible on therecover.com. You or your loved one may need it at one point for getting sober.

While chasing the kind of relief experienced in the start the thought of overdosing is extremely dominant. The user craves to enjoy that solid one-time feeling or it can even be an intention to harm oneself.

Symptoms of a painkiller overdose

  • Unable to converse
  • Shallow & slow breathing
  • Person appears unconscious
  • Makes gurgling or snoring sound
  • The skin turns blue or gray
  • Fingernails and lips darken
  • Pupils constrict

What to do if you identify overdose symptoms?

  • Try to make the person respond – shake and shout to catch his/her attention.
  • If the person does not react, rub your knuckles on his/her breastbone.
  • If they counter, keep them awake.
  • If the skin is blue or there is no detectable pulse, perform CPR.
  • In any case call 9-1-1.
  • Never keep the person alone, if you must place the patient in a recovery position.
  • If you have Naloxone, administer it without any hesitation.

How does Naloxone work?

Naloxone or Narcan is an antidote that the paramedics always carry to treat opiate overdose. Naloxone reverses opioid overdose. It blocks the opiates from adversely affecting your brain. It even kicks out the existing opiates. When Naloxone is given to opiate overdose patient, they start to breathe and instantly wake up.

If you have to administer Naloxone to your loved one then just follow the package instructions. Naloxone supply can be obtained from online pharmacy. It is an opioid antagonist and its use is increasing. Several police officers also carry Naloxone for opioid overdose treatment, which means they don’t have to wait for the paramedics but administer it and save a life.

Opioid overdose resuscitation card

Opioid overdose threat is so prevalent that The American Society of Anesthesiologists designed a resuscitation card. It will help family and friends to save their loved ones’ life in case of emergency before paramedics arrive. The card defines the symptoms and steps to take for getting a response and what to do or not do when the person does not respond. In any case, you need to call 9-1-1 for opioid overdose.

Leave a Reply

Your email address will not be published. Required fields are marked *

Releated

What Makes CBD Oil an Effective Treatment for Diabetes?

Due to the anti-inflammatory and anti-oxidant properties of CBD, it is widely consumed for the treatment and prevention of diabetes. CBD does not exhibit psychoactive properties. It is effective for the treatment as well as reduction in the risks related to the development of Type 1 as well as Type 2 diabetes. In this article, […]